Hokkaido Mathematical Journal

Generalized Lucas Numbers of the form $wx^{2}$ and $wV_{m}x^{2}$

Merve GÜNEY DUMAN, Ümmügülsüm ÖĞÜT, and Refik KESKİN

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Let $P\geq 3$ be an integer. Let $(V_{n})$ denote generalized Lucas sequence defined by $V_{0}=2$, $V_{1}=P$, and $V_{n+1}=PV_{n}-V_{n-1}$ for $n\geq 1$. In this study, when $P$ is odd, we solve the equation $V_{n}=wx^{2}$ for some values of $w$. Moreover, when $P$ is odd, we solve the equation $V_{n}=wkx^{2}$ with $k \mid P$ and $k \gt 1$ for $w=3,11,13$. Lastly, we solve the equation $V_{n}=wV_{m}x^{2}$ for $w=7,11,13$.

Article information

Hokkaido Math. J., Volume 47, Number 3 (2018), 465-480.

First available in Project Euclid: 26 September 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 11B37: Recurrences {For applications to special functions, see 33-XX} 11B39: Fibonacci and Lucas numbers and polynomials and generalizations

Generalized Lucas sequence Generalized Fibonacci sequence congruence square terms in Lucas sequences


GÜNEY DUMAN, Merve; ÖĞÜT, Ümmügülsüm; KESKİN, Refik. Generalized Lucas Numbers of the form $wx^{2}$ and $wV_{m}x^{2}$. Hokkaido Math. J. 47 (2018), no. 3, 465--480. doi:10.14492/hokmj/1537948825. https://projecteuclid.org/euclid.hokmj/1537948825

Export citation